A Caltech Library Service

Amplitude scaling of turbulent-jet wavepackets

Antonialli, Luigi A. and Cavalieri, André V. G. and Schmidt, Oliver T. and Colonius, Tim and Jordan, Peter and Towne, Aaron and Brès, Guillaume A. (2018) Amplitude scaling of turbulent-jet wavepackets. In: 2018 AIAA/CEAS Aeroacoustics Conference, 25-29 June 2018, Atlanta, GA.

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item:


Wavepackets modelling large-scale coherent structures are related to the peak noise radiation by subsonic jets. Such wavepacket models are well developed in the literature, and are often based on a linearization of the Navier-Stokes system; solutions of the resulting linear problem have a free amplitude, which can be obtained by comparison with experiments or simulations. In this work we determine amplitudes of turbulent-jet wavepackets by comparing large-eddy simulation (LES) data from Br`es et al. of a Mach 0.9 jet and fluctuation fields using the parabolized stability equations (PSE) model (Sasaki et al.). Projection of the leading mode from spectral proper orthogonal decomposition (SPOD), applied to the LES data, onto the PSE model solutions is a way to determine the free amplitude, and by analyzing such amplitudes for different Strouhal numbers and azimuthal modes of the turbulent jet, it is possible to notice a clear pattern of the scaling factor with varying St. Azimuthal wavenumbers m = 0, 1 and 2 show an exponential dependence of wavepacket amplitude with Strouhal number. This sheds light on how wavepackets amplitudes behave and how they are excited upstream.

Item Type:Conference or Workshop Item (Paper)
Related URLs:
URLURL TypeDescription Paper Paper
Cavalieri, André V. G.0000-0003-4283-0232
Schmidt, Oliver T.0000-0002-7097-0235
Colonius, Tim0000-0003-0326-3909
Jordan, Peter0000-0001-8576-5587
Towne, Aaron0000-0002-7315-5375
Brès, Guillaume A.0000-0003-2507-8659
Additional Information:© 2018 American Institute of Aeronautics and Astronautics. Published Online: 24 Jun 2018.
Other Numbering System:
Other Numbering System NameOther Numbering System ID
AIAA Paper2018-2978
Record Number:CaltechAUTHORS:20190709-092058323
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:96946
Deposited By: Melissa Ray
Deposited On:09 Jul 2019 23:52
Last Modified:16 Nov 2021 17:24

Repository Staff Only: item control page